MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11448964
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that bd alaris secondary set emptied its content into the primary bag when the infusion was paused.The following information was provided by the initial reporter: secondary medication hung and programmed to run with a vtbi of 31ml (+25ml flush) at a rate of 124ml/h (over 15 minutes), but medication infused much more quickly with the volume in the bag decreasing rapidly over a couple minutes.When the pump was paused the medication continued to infuse until line clamped.The charge nurse also notes that the primary bag started emptying rapidly after the secondary bag.Appears to be a primary set bcv failure.Biomed findings so far (from facility): obtained the error and event logs to both the lvp and the pcu.Error logs indicate a history of patient side occlusions due to a very low voltage on the patient-side pressure sensor.There is nothing to indicate that this was significant to the problem at hand.Used the logs to replicate the infusion settings for biomed testing.No issues with how user programmed device.One way valve on the primary tubing seems to be broken as it is letting fluids through both directions (after occluding the patient side).When the patient side is occluded, the secondary is still dripping, however, the fluid goes through the primary tubing to the drip chamber, and ultimately to the primary bag.(using gravity).Confirmed the secondary bag emptied its content into the primary bag when the infusion was paused.No harm, but potential for harm if different medication.
 
Additional Manufacturer Narrative
This complaint was opened for the concomitant sample of pr8634380.The samples that arrived were tested under pr8634380.There is no issue with the concomitant sample.A dhr was not performed as the lot number is "unknown" for the primary suspect sample of this complaint.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No additional information.Material#:11448964, batch#: unknown.Secondary medication hung and programmed to run with a vtbi of 31ml (+25ml flush) at a rate of 124ml/h (over 15 minutes), but medication infused much more quickly with the volume in the bag decreasing rapidly over a couple minutes.When the pump was paused the medication continued to infuse until line clamped (mms pump pr8627530).The charge nurse also notes that the primary bag started emptying rapidly after the secondary bag.Appears to be a primary set bcv failure.Biomed findings so far: obtained the error and event logs to both the lvp and the pcu (see attached).Error logs indicate a history of patient side occlusions due to a very low voltage on the patient-side pressure sensor.There is nothing to indicate that this was significant to the problem at hand.Used the logs to replicate the infusion settings for biomed testing.No issues with how user programmed device.One way valve on the primary tubing seems to be broken as it is letting fluids through both directions (after occluding the patient side).When the patient side is occluded, the secondary is still dripping, however, the fluid goes through the primary tubing to the drip chamber, and ultimately to the primary bag.(using gravity).Confirmed the secondary bag emptied its content into the primary bag when the infusion was paused.

Brand Name
BD ALARIS SECONDARY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17607969
Report Number9616066-2023-01784
Device Sequence Number6139424
Product Code FPA
UDI-Device Identifier50885403234741
UDI-Public(01)50885403234741
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11448964
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown